Alert archive / Florida / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 88, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 13, 2021, 3:10 PM EDT for Flagler County, Florida. It was in force for 35 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2021, 3:10 PM EDT (19:10 UTC)
- Expired
- Jun 13, 2021, 3:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Flagler County, FL
The radar
The Jacksonville radar (KJAX), 124 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 3:15 PM EDT | HAIL 0.25 | 3 Wsw Palm Coast, FL | HAM RADIO OPERATOR RELAYED A REPORT FROM A TRAINED SPOTTER OF PEA SIZED HAIL FALLING NEAR THE INTERSECTION OF PINE LAKES PKWY AND PALM COAST PKWY. |
| Jun 13, 3:32 PM EDT | HAIL 0.25 | Bunnell, FL | HAM RADIO OPERATOR PASSED ALONG A REPORT FROM A TRAINED SPOTTER OF PEA SIZED HAIL OR LARGER FALLING AT THE INTERSECTION OF LAMBERT AND RAILROAD STREETS IN BUNNELL. |
| Jun 13, 3:36 PM EDT | HAIL 1 | Bunnell, FL | HAM RADIO OPERATOR PASSED ALONG A REPORT FROM A TRAINED SPOTTER OF QUARTER SIZE HAIL FALLING AT US-1 IN BUNNELL. |
| Jun 13, 3:39 PM EDT | HAIL 0.7 | 2 N Bunnell, FL | HAM RADIO OPERATOR PASSED ALONG A REPORT FROM A TRAINED SPOTTER OF DIME SIZED HAIL FALLING AT THE INTERSECTION OF ROYAL PALMS PKWY AND US-1. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1032 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
332
WUUS52 KJAX 131910
SVRJAX
FLC035-131945-
/O.NEW.KJAX.SV.W.0088.210613T1910Z-210613T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
310 PM EDT Sun Jun 13 2021
The National Weather Service in Jacksonville has issued a
* Severe Thunderstorm Warning for...
Central Flagler County in northeastern Florida...
* Until 345 PM EDT.
* At 310 PM EDT, a severe thunderstorm was located near Palm Coast,
moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Palm Coast, Flagler Beach, Bunnell, Beverly Beach and Espanola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Hail and damaging winds and continuous cloud to ground lightning is
occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2947 8109 2946 8112 2943 8110 2943 8111
2942 8114 2941 8116 2935 8135 2960 8138
2965 8121
TIME...MOT...LOC 1910Z 327DEG 7KT 2959 8125
HAIL...1.00IN
WIND...60MPH
$$
HESS2 follow-up statements
455
WWUS52 KJAX 131923
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
323 PM EDT Sun Jun 13 2021
FLC035-131945-
/O.CON.KJAX.SV.W.0088.000000T0000Z-210613T1945Z/
Flagler FL-
323 PM EDT Sun Jun 13 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR EASTERN FLAGLER COUNTY...
At 322 PM EDT, a severe thunderstorm was located over Palm Coast,
moving south at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Palm Coast, Flagler Beach, Bunnell, Beverly Beach and Espanola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2946 8112 2943 8111 2935 8135 2952 8137
2962 8119 2958 8116 2947 8110
TIME...MOT...LOC 1922Z 344DEG 9KT 2954 8125
HAIL...1.00IN
WIND...60MPH
$$
HESS439
WWUS52 KJAX 131932
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
332 PM EDT Sun Jun 13 2021
FLC035-131945-
/O.CON.KJAX.SV.W.0088.000000T0000Z-210613T1945Z/
Flagler FL-
332 PM EDT Sun Jun 13 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR EASTERN FLAGLER COUNTY...
At 332 PM EDT, a severe thunderstorm was located over Palm Coast,
moving southeast at 10 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Palm Coast, Flagler Beach, Bunnell, Beverly Beach and Espanola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2946 8112 2943 8111 2935 8135 2952 8137
2962 8119 2958 8116 2947 8110
TIME...MOT...LOC 1932Z 327DEG 7KT 2952 8124
HAIL...1.25IN
WIND...60MPH
$$
HESSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:08 PM EDT, 2 minutes earlier.
Area forecast discussion, Jun 13, 3:08 PM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
308 PM EDT Sun Jun 13 2021
.Short Term.../through Tuesday/...
Stalled frontal boundary will persist across area this afternoon,
and will be a focus for diurnally driven convection. In addition the
sea breezes will also provide sources for convergence. Expect
greatest coverage of convective activity across NE FL due to
location of frontal boundary. Due to the expected slow movement
of convection, periods of heavy rainfall anticipated, especially
across NE FL.
The boundary will dissipate overnight, with convection diminishing
around midnight. Lower chances for convection expected for Monday,
with this activity largely driven by diurnal instability, and
east coast sea breeze interactions.
Another cold front will move into southeastern US Tuesday providing
a prevailing flow from the southwest. This will keep the east coast
sea breeze from pushing inland. Convection will be limited in
coverage again Tuesday, with mainly diurnally driven activity.
Overnight lows will be near normal this period. Highs will trend
below normal on Monday, then near normal on Tuesday.
&&
.Long Term.../Tuesday night through Sunday/...
Cold frontal boundary will sink south across forecast area Tuesday
night, becoming stalled near the GA/FL line Wednesday, where it will
linger through Wednesday night. The front will dissipate during the
day Thursday. Better moisture will be south of the boundary, so
best convective focus over NE FL through Thursday.
High pressure will be to the east, with troughing to the north late
in the week through the weekend, with isolated to scattered
convection expected.
&&
.Marine...
A frontal boundary will remain stalled over region this afternoon,
and dissipate overnight. Another cold front will move into
southeastern US Tuesday, then stall across area Tuesday night
through Wednesday night, before dissipating Thursday. The region
will be between high pressure to the east and a trough of low
pressure to the north late in the week through the weekend.
Rip Currents: SE GA: Low through Monday
NE FL: Low through Monday
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 70 89 72 94 71 / 20 20 10 30 10
SSI 73 81 75 90 76 / 40 30 20 30 10
JAX 71 85 72 92 72 / 50 40 20 40 20
SGJ 71 83 72 89 74 / 70 50 20 40 20
GNV 71 88 71 88 72 / 70 50 40 50 30
OCF 71 88 72 87 74 / 40 50 40 40 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&In the hours before
Local storm report, Jun 13, 2:50 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
250 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND GST 1 NE UNIVERSITY OF FLOR 29.65N 82.35W
06/13/2021 M41 MPH ALACHUA FL MESONET
WEATHERSTEM MESONET STATION AT BEN HILL
GRIFFIN STADIUM 0663W 0.7 NE UNIVERSITY OF
FLORIDA RECORDED A WIND GUST OF 41 MPH.
&&
KBSpecial weather statement, Jun 13, 2:56 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
256 PM EDT Sun Jun 13 2021
FLZ033-038-133-138-131945-
Coastal Flagler FL-Coastal St. Johns FL-Inland Flagler FL-
Inland St. Johns FL-
256 PM EDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FLAGLER AND
SOUTHEASTERN ST. JOHNS COUNTIES UNTIL 345 PM EDT...
* At 256 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Marineland, or 9 miles
northwest of Palm Coast. This storm was nearly stationary.
* Nickel size hail, excessive cloud-to-ground lightning, wind gusts
of 50 to 55 mph, and minor flooding due to heavy rainfall is
possible with this storm.
* Locations impacted include...
Palm Coast, Bunnell, Marineland and Espanola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2944 8130 2963 8144 2975 8130 2967 8115
2959 8112
TIME...MOT...LOC 1856Z 315DEG 4KT 2964 8132
HESSLocal storm report, Jun 13, 3:01 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
301 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM TSTM WND GST GAINESVILLE AIRPORT 29.70N 82.28W
06/13/2021 M43 MPH ALACHUA FL ASOS
ASOS STATION KGNV GAINESVILLE.
&&
MZSpecial weather statement, Jun 13, 3:02 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
302 PM EDT Sun Jun 13 2021
FLZ136-137-237-131945-
Eastern Alachua FL-Eastern Putnam FL-Western Putnam FL-
302 PM EDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALACHUA AND CENTRAL
PUTNAM COUNTIES UNTIL 345 PM EDT...
* At 302 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Gainesville Airport to near Cross Creek. Movement was east at 10
mph.
* Small hail, excessive cloud-to-ground lightning, wind gusts up to
50 mph, and minor flooding due to heavy rainfall is possible with
these storms.
* Locations impacted include...
Gainesville, Palatka, Interlachen, Pomona Park, Melrose, East
Palatka, Hawthorne, University Of Florida, Florahome and Melrose
Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2950 8153 2949 8184 2952 8185 2950 8191
2951 8194 2950 8200 2947 8206 2946 8217
2971 8244 2979 8231 2975 8206 2972 8205
2974 8201 2971 8153
TIME...MOT...LOC 1902Z 257DEG 10KT 2973 8230 2951 8210
HESSSpecial weather statement, Jun 13, 3:04 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
304 PM EDT Sun Jun 13 2021
FLZ033-132-133-137-232-131945-
Eastern Clay FL-Coastal St. Johns FL-Western Clay FL-
Eastern Putnam FL-Inland St. Johns FL-
304 PM EDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. JOHNS...NORTH CENTRAL
PUTNAM AND EAST CENTRAL CLAY COUNTIES UNTIL 345 PM EDT...
* At 304 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Green Cove Springs, moving
southeast at 10 mph.
* Small hail, wind gusts up to 50 mph, and minor flooding due to
heavy rainfall is possible with this storm.
* Locations impacted include...
Saint Augustine, Green Cove Springs, World Golf Village, Saint
Augustine Shores, Saint Augustine South, Picolata, Bakersville and
Elkton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2978 8128 2976 8161 2982 8166 2984 8166
2984 8168 2993 8177 3005 8166 3000 8135
TIME...MOT...LOC 1904Z 308DEG 7KT 2996 8165
HESSLocal storm report, Jun 13, 3:09 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
309 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM FUNNEL CLOUD 3 NNE PALM COAST 29.62N 81.20W
06/13/2021 FLAGLER FL EMERGENCY MNGR
EMERGENCY MANAGER RELAYED A REPORT OF A
BRIEF FUNNEL CLOUD NEAR BINGS LANDING AND
A1A.
&&
KBThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:44 PM EDT | Special Marine Warning | JAX | 61 min | |
| Jun 13, 2:06 PM EDT | Special Weather Statement | JAX | Alachua | 39 min |
| Jun 13, 2:08 PM EDT | Special Weather Statement | JAX | Putnam | 52 min |
| Jun 13, 2:11 PM EDT | Special Marine Warning | JAX | 64 min | |
| Jun 13, 2:18 PM EDT | Special Weather Statement | JAX | Marion | 27 min |
| Jun 13, 2:21 PM EDT | Special Weather Statement | JAX | Gilchrist | 39 min |
| Jun 13, 2:40 PM EDT | Special Weather Statement | JAX | Marion | 50 min |
| Jun 13, 2:56 PM EDT | Special Weather Statement | JAX | Flagler | 49 min |
| Jun 13, 3:02 PM EDT | Special Weather Statement | JAX | Alachua, Putnam | 43 min |
| Jun 13, 3:04 PM EDT | Special Weather Statement | JAX | Saint Johns | 41 min |
| Jun 13, 3:14 PM EDT | Special Weather Statement | JAX | Clay | 31 min |
| Jun 13, 3:19 PM EDT | Special Marine Warning | JAX | 41 min | |
| Jun 13, 3:26 PM EDT | Special Weather Statement | JAX | Putnam | 49 min |
| Jun 13, 3:35 PM EDT | Severe Thunderstorm Warning | JAX | Marion, Putnam | 18 min |
| Jun 13, 3:40 PM EDT | Special Marine Warning | JAX | 65 min | |
| Jun 13, 3:42 PM EDT | Special Weather Statement | JAX | Bradford, Clay | 48 min |
| Jun 13, 3:43 PM EDT | Tornado Warning | JAX | Flagler | 11 min |
| Jun 13, 3:46 PM EDT | Special Weather Statement | JAX | Saint Johns | 29 min |
| Jun 13, 3:50 PM EDT | Special Weather Statement | JAX | Marion | 40 min |
| Jun 13, 4:01 PM EDT | Special Weather Statement | JAX | Flagler | 29 min |
| Jun 13, 4:21 PM EDT | Special Weather Statement | JAX | Clay | 54 min |
| Jun 13, 4:31 PM EDT | Special Weather Statement | JAX | Flagler | 29 min |
| Jun 13, 4:50 PM EDT | Special Weather Statement | JAX | Duval | 40 min |
| Jun 13, 4:56 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 14 min |
| Jun 13, 5:01 PM EDT | Flash Flood Warning | JAX | Duval | 79 min |
| Jun 13, 5:50 PM EDT | Special Weather Statement | JAX | Baker, Columbia | 40 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.